Arkansas, 2006Flash Flood in Arkansas, April 12, 2006
April 12, 2006 · NWS LZK · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 12, 6:03 PM CST, 17 minutes earlier.
Area forecast discussion, Apr 12, 6:03 PM CST, 17 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
703 PM CDT WED APR 12 2006
.AVIATION...
A WEAK BOUNDARY ACROSS NORTHERN ARKANSAS HAD TRIGGERED ISOLATED...
THEN SCATTERED THUNDERSTORMS SO THE FORECAST HAD TO BE UPDATED TO
INCLUDE STORMS FOR THE EARLY HOURS OF THE FORECAST. CONTINUED
SOUTHERLY WINDS WILL KEEP MOISTURE INCREASING SLOWLY...SO FOG AND
SOME STRATUS ARE INCLUDED IN THE TERMINALS.
&&
.PREV DISCUSSION.../ISSUED 300 PM CDT WED APR 12 2006/
SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
AREA WILL BE IN PRETTY MUCH OF A SUMMER WEATHER PATTERN THROUGH THE
SHORT TERM WITH UPPER RIDGING IN THE AREA KEEPING COLD FRONTS AND
SIGNIFICANT SHORT WAVES AT BAY AND BRINGING RATHER PERSISTENT TEMPS
WITH WARM AND HUMID AIR IN PLACE. SATELLITE SHOWS INCREASING CU
ACROSS THE NORTHERN ZONES THIS AFTERNOON SO WILL KEEP SMALL POPS IN
THE NORTH THIS EVENING WITH MENTION OF ISOLATED SHOWERS/THUNDERSTORMS
IN CASE SOMETHING DOES DEVELOP THERE OVER THE NEXT FEW HOURS. THIS
SHOULD DISSIPATE BY 01Z OR 02Z IF IT DOES DEVELOP. THE FRONTAL
BOUNDARY TO THE NORTH SHOULD EITHER WEAKEN OR MOVE AWAY BY THURSDAY
AS THE UPPER RIDGE STRENGTHENS A LITTLE SO EXPECT NO PRECIP THURSDAY
THROUGH FRIDAY NIGHT. TEMPS SHOULD REACH THE MID 80S IN MOST OF THE
AREA ON THURSDAY. ON FRIDAY...THE SURFACE PATTERN WILL FAVOR AN
INCREASING SOUTHWEST GRADIENT WHICH COULD BRING MODERATE TO STRONG
SOUTHWEST WINDS. THIS WILL ALLOW FOR MAX WARMING FOR THIS TIME OF
YEAR AND MOST AREAS SHOULD REACH THE UPPER 80S. THE PATTERN
CONTINUES INTO SATURDAY BUT BY THAT TIME A SHORT WAVE BEGINS TO MOVE
AROUND THE RIDGE INTO THE NORTHERN PLAINS. A FRONT FROM THIS WILL
APPRAOCH THE AREA SATURDAY BUT SHOULD NOT PENETRATE THE RIDGE. GFS
HINTS AT A MOISTURE AXIS MOVING INTO THE AREA LATE SATURDAY AND
SATURDAY NIGHT. THIS COULD BE AN AREA OF CONVECTION OR MCS BUT NOT
REAL CONFIDENT IF ANY SUCH THING CAN HOLD TOGETHER INTO THE UPPER
RIDGE AXIS. WILL JUST GO WITH PARTLY CLOUDY SKIES AND 10 PERCENT
POPS FOR NOW FOR SATURDAY NIGHT BUT WILL NEED TO WATCH THIS.
PROBABLY WILL SEE MORE CLOUDS ON SATURDAY SO WILL BACK OFF TO MID
80S FOR MAXES ON SATURDAY.
LONG TERM...SUNDAY THROUGH WEDNESDAY
FRONTAL SYSTEM IS EXPECTED TO MOVE THROUGH THE STATE LATE SUNDAY
INTO MONDAY. THIS WILL BRING COOLER AND DRIER CONDITIONS TO THE
FORECAST AREA THROUGH THE BEGINNING OF THE WEEK. THIS SYSTEM IS
EXPECTED TO LIFT BACK TO THE NORTH MONDAY NIGHT AND TUESDAY. A NEW
SYSTEM WILL BRING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TO
THE REGION BY 00Z WEDNESDAY. TEMPERATURES ARE EXPECTED TO BE
SLIGHTLY COOLER BEHIND THE FRONT WEDNESDAY.
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
AVIATION...32
Hazardous weather outlook, Apr 12, 2:55 PM CST, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
355 PM CDT WED APR 12 2006
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-131000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
355 PM CDT WED APR 12 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON
AND EARLY THIS EVENING...NORTH OF A LINE FROM CLARKSVILLE...TO
CLINTON...TO NEWPORT. BRIEF DAMAGING WIND GUSTS...AND LARGE HAIL
WILL OCCUR WITH THE STRONGEST STORMS.
.DAY TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER ACTIVATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
&&
FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEB SITE AT WWW.SRH.WEATHER.GOV/LZK
55
In the hours before
Local storm report, Apr 12, 6:13 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
713 PM CDT WED APR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL HASTY 36.02N 93.05W
04/12/2006 E0.75 INCH NEWTON AR PUBLIC
0335 PM HAIL 5 NW SNOWBALL 35.95N 92.88W
04/12/2006 E0.75 INCH SEARCY AR LAW ENFORCEMENT
0345 PM HAIL 2 NW SNOWBALL 35.92N 92.84W
04/12/2006 E1.25 INCH SEARCY AR LAW ENFORCEMENT
0500 PM HAIL PINEVILLE 36.16N 92.10W
04/12/2006 E0.88 INCH IZARD AR LAW ENFORCEMENT
0505 PM HAIL PINEVILLE 36.16N 92.10W
04/12/2006 E1.75 INCH IZARD AR EMERGENCY MNGR
0525 PM HAIL BROCKWELL 36.15N 91.93W
04/12/2006 E0.88 INCH IZARD AR LAW ENFORCEMENT
0539 PM HAIL 2 S FRANKLIN 36.14N 91.77W
04/12/2006 E0.75 INCH IZARD AR TRAINED SPOTTER
0549 PM HAIL HORSESHOE BEND 36.22N 91.74W
04/12/2006 E0.75 INCH IZARD AR PUBLIC
0555 PM HAIL 8 S CANAAN 35.75N 92.70W
04/12/2006 E0.75 INCH SEARCY AR LAW ENFORCEMENT
0610 PM HAIL 2 SE MOUNTAIN HOME 36.32N 92.35W
04/12/2006 E0.75 INCH BAXTER AR PUBLIC
0615 PM HAIL 3 NE WITTS SPRINGS 35.83N 92.86W
04/12/2006 E1.00 INCH SEARCY AR LAW ENFORCEMENT
0646 PM HAIL 8 S CANAAN 35.75N 92.70W
04/12/2006 E1.75 INCH SEARCY AR LAW ENFORCEMENT
&&
46Flash Flood, Searcy
- When
- April 12, 6:20 PM CST to 8:30 PM CST
- Where
- Searcy County, 8 mi S of Canaan
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.750, -92.700
Heavy rains caused flash flooding to occur in several areas along Highway 27. The highway was impassible for a period of time due to the high water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Indiana, April 12, 2006$100,000 · 1 event
- Flooding in Nevada, April 12 to 17, 2006$30,000 · 2 events
- Hail and Damaging Wind in Ohio, April 12, 2006$12,000 · 1 in hail · 19 events
- Damaging Wind in Michigan, April 12, 2006$20,000 · 60 kt wind · 1 event
- High Surf in Hawaii, April 12 to 17, 20069 events
- Marine Thunderstorm Winds in Lake Erie, April 12, 20068 events
- Hail in Arkansas, April 12, 20061.75 in hail · 5 events
- Hail in Arkansas, April 12, 20061.25 in hail · 3 events
- Hail in Arkansas, April 12, 20061.75 in hail · 3 events
- Hail in Ohio, April 12, 20061 in hail · 3 events
- Hail in Arkansas, April 12, 20061.25 in hail · 2 events
- High Wind in Alaska, April 12 to 13, 200675 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506207.